Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 37, NWS Key West, FL

December 14, 2012

NWS Key West, FL issued this small craft advisory at Dec 14, 2012, 5:41 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2012, 5:41 PM EST (22:41 UTC)
Expired
Dec 14, 2012, 10:24 PM EST
In force
5 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WHUS72 KKEY 142241
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
541 PM EST FRI DEC 14 2012

GMZ042>044-052>055-072>075-150645-
/O.NEW.KKEY.SC.Y.0037.121214T2241Z-121215T1000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
541 PM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAWK CHANNEL...AND THE FLORIDA STRAITS FROM OCEAN REEF
TO SOUTH OF THE DRY TORTUGAS AND OUT TO 60 NM.

* WINDS AND WAVES...SUSTAINED NORTHEAST TO EAST SURFACE WINDS NEAR 20
  KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL ON THE COASTAL WATERS
  OF THE ATLANTIC AND GULF OF MEXICO THIS AFTERNOON. SEAS OF UP TO 7
  FEET ARE EXPECTED IN THE FLORIDA STRAITS OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BWC
1 follow-up statement
723 
WHUS72 KKEY 150324
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1024 PM EST FRI DEC 14 2012

GMZ042>044-052>055-072>075-150430-
/O.CAN.KKEY.SC.Y.0037.000000T0000Z-121215T1000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1024 PM EST FRI DEC 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE FALLEN BELOW ADVISORY CRITERIA OVER HAWK CHANNEL AND THE
FLORIDA STRAITS BUT WILL STRESS THAT SMALL CRAFT SHOULD EXERCISE
CAUTION ON THESE WATERS UNTIL WINDS SUBSIDE FURTHER EARLY SATURDAY.

$$

BWC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 3:33 PM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Dec 14, 3:33 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
333 PM EST FRI DEC 14 2012

.DISCUSSION...
STRATUS CLOUDS HAVE PERSISTED FOR MUCH OF THE DAY OVER THE LOWER
FLORIDA KEYS...AND AT TIMES...PORTIONS OF THE MID/UPPER KEYS. THE
CLOUD COVER HAS KEPT AIR TEMPERATURES A LITTLE COOLER THAN INITIALLY
EXPECTED OVER THE LOWER KEYS. HIGH TEMPERATURES THUS FAR HAVE RANGED
FROM ABOUT 73F IN KEY WEST TO NEAR 80F IN KEY LARGO. THE FRONTAL
PASSAGE YESTERDAY WAS BY NO MEANS A CLEAN ONE. IN FACT...THE OLD
FRONTAL ZONE IS DISINTEGRATING PRETTY MUCH RIGHT OVER THE STRAITS OF
FLORIDA AT THIS MOMENT. A FEW THOUSAND FEET OFF THE GROUND...WINDS
ARE LIGHT OUT OF THE SOUTH...WITH SOME LAYERED LIFTING AND
CONDENSATION YIELDING STRATOCUMULUS CLOUD VARIETIES TO ADD TO THE
LOWER STRATUS. ISOLATED SHOWERS ARE CONCENTRATED ALONG A ROPE CLOUD
WHICH IS CENTERED OVER THE FLORIDA CURRENT/GULF STREAM IN THE STRAITS
OF FLORIDA. ALSO...A FEW RECENT SHOWERS HAVE FORMED OVER THE
EVERGLADES OWING TO SOUTH FLORIDA PENINSULAR HEATING AND CONVERGENCE
IN THE NORTHEASTERLY FLOW. THESE LOW-TOPPED CELLS NOW ARE DRIFTING
SOUTHWESTWARD OVER PORTIONS OF FLORIDA BAY AND THE EXTREME
SOUTHEASTERN GULF OF MEXICO.

WINDS HAVE LULLED A LITTLE THIS AFTERNOON FROM THEIR OVERNIGHT
SPEEDS. HOWEVER...AN EVENING SURGE LOOKS PROBABLE AS A SMALL-SCALE
PRESSURE PERTURBATION TRANSITS THE AREA. LOW TEMPERATURES TONIGHT
SHOULD BE SIMILAR TO LAST NIGHT...LIKELY ENDING UP IN THE UPPER 60S
AT MOST ISLAND LOCATIONS. A FEW SPRINKLES OR VERY LIGHT SHOWERS ARE
POSSIBLE THIS EVENING OVER THE KEYS. HOWEVER...CLOUD COVER IS
EXPECTED TO THIN OVERALL...AS LOW-LEVEL WINDS VEER...THE LOW STRATUS
DISSIPATES...AND CUMULUS AND STRATOCUMULUS BASES RISE.

THE OVERALL UPPER-AIR PATTERN ACROSS NORTH AMERICA WILL REMAIN
PROGRESSIVE FOR THE NEXT SEVERAL DAYS...WITH AT LEAST TWO SHORT
WAVES PROPAGATING EASTWARD WITHIN THE WESTERLIES. EACH OF THE SHORT-
WAVE TROUGHS WILL BE ASSOCIATED WITH A WEAK COLD FRONT AT THE
SURFACE. BOTH FRONTS ARE LIKELY TO REACH THE FLORIDA KEYS...ALTHOUGH
TIMING AND INTENSITY REMAIN UNCERTAIN. THE FIRST FRONT LOOKS LIKE IT
WILL BE IN THE VICINITY AROUND TUESDAY NIGHT...AND THE SECOND FRONT
MAY BE APPROACHING BY NEXT FRIDAY. EACH FRONT APPEARS TO BE SHALLOW
WITH LIMITED RETURN FLOW AND LARGE-SCALE FORCING FOR ASCENT...SIMILAR
TO THE LAST COUPLE OF FRONTS WE HAVE SEEN. THEREFORE...RAIN CHANCES
WILL REMAIN VERY LOW TO NIL FOR MOST OF THE NEXT SEVEN DAYS.
TEMPERATURES WILL FLIRT WITH DECEMBER AVERAGES...RISING A LITTLE OVER
THESE AVERAGES LEADING UP TO THE FRONTAL PASSAGES...AND DIPPING
SLIGHTLY BELOW THE AVERAGES FOLLOWING THEM.
&&

.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION IN HAWK CHANNEL AND THE STRAITS
OF FLORIDA TONIGHT AS NORTHEASTERLY BREEZES SURGE TO 15-20 KNOTS.
SLACKENING BREEZES ARE PROBABLE FOR LATER TONIGHT INTO THE WEEKEND.
HOWEVER...SUSTAINED WINDS LIKELY WILL REMAIN ABOVE 10 KNOTS. WINDS
WILL BOX AROUND THE COMPASS...TURNING EASTERLY ON SUNDAY...SOUTHERLY
ON MONDAY...AND WESTERLY ON TUESDAY. A WEAK COLD FRONT LOOKS
INCREASINGLY LIKELY FOR TUESDAY NIGHT...FOLLOWED BY ANOTHER RAPID
POST-FRONTAL TRANSITION LATER IN THE WEEK.
&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL OVERNIGHT AT THE ISLAND TERMINALS. BRIEF
MVFR CEILINGS WILL BE POSSIBLE AS PATCHES OF STRATOCUMULUS STREAM
SOUTHWESTWARD ACROSS THE AREA. SURFACE WINDS WILL BE 10 TO 15 KNOTS
THIS AFTERNOON...PICKING UP A FEW KNOTS WITH INCREASING GUSTS THIS
EVENING...THEN RELAX TOWARDS MORNING OUT OF THE EAST NORTHEAST.
&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  68  78  69  79 / -  -  -  -
MARATHON  68  78  69  80 / -  -  -  -
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....11
DATA COLLECTION.......EV

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 14, 5:40 AM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
540 AM EST FRI DEC 14 2012

FLZ076>078-GMZ031>034-042>044-052>055-072>075-151100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO
5 FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
540 AM EST FRI DEC 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.